Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 4, NWS Pocatello, ID

February 17, 2016

NWS Pocatello, ID issued this wind advisory at Feb 17, 2016, 11:31 AM MST. It took effect at Feb 18, 2016, 5:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 11:31 AM MST (18:31 UTC)
In effect from
Feb 18, 2016, 5:00 AM MST
Expired
Feb 18, 2016, 8:00 PM MST
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

714 
WWUS75 KPIH 171831
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1131 AM MST WED FEB 17 2016

IDZ022-181100-
/O.NEW.KPIH.WI.Y.0004.160218T1200Z-160219T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
1131 AM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST THURSDAY. 

* TIMING...THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ017-020-021-181100-
/O.NEW.KPIH.WI.Y.0004.160218T1800Z-160219T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
1131 AM MST WED FEB 17 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

* TIMING...THURSDAY AFTERNOON INTO THURSDAY EVENING.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE
  SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF IDAHO
  FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
207 
WWUS75 KPIH 180945
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
245 AM MST THU FEB 18 2016

IDZ022-190000-
/O.CON.KPIH.WI.Y.0004.160218T1200Z-160219T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
245 AM MST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THURSDAY 5 PM. STRONGEST WIND FROM 5 AM TO 9 AM
  OR SO.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. AT HIGH ELEVATIONS...WIND OF THIS SPEED CAN
  CAUSE DEEP SNOW DRIFTS...TEMPORARILY CLOSING ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ017-020-021-190300-
/O.CON.KPIH.WI.Y.0004.160218T1800Z-160219T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
245 AM MST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...THIS AFTERNOON TO THIS EVENING. THE STRONGEST WIND WILL OCCUR
  BETWEEN 2 PM TO 5 PM.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE 
  SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF 
  IDAHO FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MESSICK
047 
WWUS75 KPIH 181457
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
757 AM MST THU FEB 18 2016

IDZ017-020-021-190000-
/O.EXT.KPIH.WI.Y.0004.160218T1457Z-160219T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
757 AM MST THU FEB 18 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...THROUGH THURSDAY EVENING. 

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE 
  SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF 
  IDAHO FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ022-190000-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-160219T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
757 AM MST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH THURSDAY 5 PM. STRONGEST WIND FROM 5 AM TO 9 
  AM OR SO. 

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. AT HIGH ELEVATIONS...WIND OF THIS SPEED CAN 
  CAUSE DEEP SNOW DRIFTS...TEMPORARILY CLOSING ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
766 
WWUS75 KPIH 190002
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MST THU FEB 18 2016

IDZ022-190115-
/O.EXP.KPIH.WI.Y.0004.000000T0000Z-160219T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
502 PM MST THU FEB 18 2016

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND
ADVISORY WAS ALLOWED TO EXPIRE.

$$

IDZ017-020-021-190300-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-160219T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
502 PM MST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. GREATEST IMPACT WILL BE ROADS CROSSING THE 
  SNAKE RIVER PLAIN SUCH AS US 20 AND 26...AND I-15 NORTH OF 
  IDAHO FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VALLE
854 
WWUS75 KPIH 190300
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
800 PM MST THU FEB 18 2016

IDZ017-020-021-190400-
/O.EXP.KPIH.WI.Y.0004.000000T0000Z-160219T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
800 PM MST THU FEB 18 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND
ADVISORY WILL EXPIRE.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:30 AM MST, 9 hours 1 minute earlier.

Area forecast discussion, Feb 17, 2:30 AM MST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 AM MST WED FEB 17 2016

.SHORT TERM...TODAY THROUGH FRI NIGHT. SATELLITE IMAGES INDICATE A
WELL DEVELOPED CLOUD LEAF HAS ENTERED THE PACIFIC NORTHWEST.
CLOUDS HAVE ALREADY STARTED TO PUSH INTO THE FORECAST
AREA...THOUGH ALMOST ALL HIGH LEVEL. DENSE FOG HAS DEVELOPED IN
ENOUGH AREAS TO CONTINUE THE FOG ADVISORY FOR THE UPPER SNAKE
RIVER PLAIN AND THE LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS.
THIS IS MAINLY DUE TO WARM AIR ADVECTION AS A CLASSIC OCCLUDED
WINTER STORM MOVES IN. INCREASING WIND SHOULD HELP DISSIPATE THE
FOG. PRECIPITATION SHOULD DEVELOP IN THE CENTRAL IDAHO
MOUNTAINS...BUT LATEST NAM/GFS MODEL RUNS INDICATE THAT
PRECIPITATION WILL HOLD OFF UNTIL THE EVENING HOURS. WOULD LIKE TO
BRING THE POPS FOR THIS AFTERNOON DOWN MORE SIGNIFICANTLY...BUT
HAVE COORDINATION ISSUES IF THEY ARE LOWERED ANY MORE. HEAVIEST
PRECIPITATION OCCURS THU MORNING...WITH CONTINUED MODERATE AMOUNTS
FOR THU AFTERNOON AND EVENING. THE COLD FRONT COMES THROUGH DURING
THE MIDDLE OF THE DAY ON THU...AND THUS THU HIGH TEMPERATURES WILL
BE OCCURING PRIOR TO NOON. TEMPERATURES GET COLD ENOUGH ON THU
NIGHT TO ALLOW EVEN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN
TO RECEIVE SOME SNOW. SHOULD AMOUNT TO LESS THAN AN INCH AS THE
STORM IS BY THEN MOVING OUT OF EASTERN IDAHO. THERE IS NOT MUCH OF
A BREAK BEFORE A WEAKER LOW MOVES IN AND BY FRI NIGHT
PRECIPITATION WILL HAVE SPREAD INTO THE CENTRAL IDAHO MOUNTAINS
AND THE UPPER SNAKE HIGHLANDS. TEMPERATURES EACH DAY DURING THIS
PERIOD WILL BE GETTING ABOVE THE MELTING POINT. THIS MAY KEEP FOG
GOING...BUT WITH ENOUGH PRECIPITATION EXPECTED THAT DENSE FOG IS
NOT REALISTIC. THE WIND WITH THE COLD FRONT ON THU HAVE THE
POTENTIAL TO BE AT LEAST ADVISORY LEVEL...BUT WILL HOLD OFF ON
ISSUING ANYTHING THIS MORNING AS THE FOG ADVISORY IS IN EFFECT.
MESSICK

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. THE GFS AND ECMWF WERE
IN FAIRLY GOOD AGREEMENT THIS MORNING SHOWING A NEGATIVELY TILTED
PAC TROUGH SWEEPING EAST THROUGH THE REGION EARLY SATURDAY MORNING
WITH IMPROVING CONDITIONS ADVANCING FROM WEST TO EAST ACROSS THE
AREA SATURDAY AFTERNOON AS A TRANSIENT SHORT-WAVE RIDGE SHIFTS INTO
THE AREA. DRY CONDITIONS ARE EXPECTED SUNDAY AS A SECOND PAC TROUGH
ROTATES INTO THE NW COAST. THE ECMWF DRIVES THIS WAVE EAST ALONG THE
CANADIAN BORDER AND THEN SE ALONG THE CONTINENTAL DIVIDE SUNDAY
NIGHT/MONDAY WITH ATTENDING SNOWFALL IMPACTING THE MONTANA/WYOMING
BORDER REGIONS. THE GFS WAS A LITTLE DEEPER AND STRONGER WITH THE
PASSING WAVE RESULTING IN BROADER COVERAGE OF SNOWFALL. AN AMPLIFIED
UPPER RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF THIS
EXITING SYSTEM MONDAY NIGHT/TUESDAY RESULTING IN DRY CONDITIONS
THROUGH TUESDAY NIGHT. A THIRD PAC SYSTEM LIFTS INTO THE NW COAST
WEDNESDAY MORNING ROTATING OVER THE TOP OF THE RIDGE INTO CNTRL
IDAHO LATE WEDNESDAY AFTERNOON/EVE FOR A SLIGHT RISK OF SNOWFALL
ACROSS THE CNTRL AND NE MOUNTAINS. ABOVE NORMAL DAYTIME HIGHS ARE
EXPECTED TO CONTINUE THROUGHOUT THE PERIOD. HUSTON
&&

.AVIATION...A PAC LOW WAS APPROACHING THE NW COAST EARLY THIS
MORNING WHILE ACCOMPANYING MID AND UPPER CLOUDS ADVANCED INLAND
ACROSS OREGON INTO WRN IDAHO. NUMERICAL MODELS SHOW THE LOW MOVING
INLAND TONIGHT WITH THE LEADING EDGE OF LOWER CLOUDS AND PRECIP
SPREADING INTO KSUN AND KBYI AROUND 06Z AND THE REMAINDER OF SE
IDAHO BETWEEN 09Z AND 12Z PRODUCING MVFR/IFR CIGS. IN THE MEAN
TIME...LIFR VIS/CIGS ASSOCIATED WITH FOG WERE IMPACTING KPIH AND
KIDA EARLY THIS MORNING AND THE EXPECTATION AT THIS TIME IS THAT
THESE CONDITIONS WILL NOT HOLD FOR LONG AS ALL THE MID AND HIGH
CLOUDS ADVANCE INTO THE AREA. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM MST THIS MORNING FOR IDZ019-020.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 PM MST
THURSDAY FOR IDZ019-023-025.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
THURSDAY FOR IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:43 PM MSTFreezing Fog AdvisoryPIH5 hr
Feb 17, 2:48 AM MSTWinter Storm WarningPIH44 hr
Feb 17, 2:48 AM MSTWinter Weather AdvisoryPIH44 hr
Feb 17, 2:54 AM MSTDense Fog AdvisoryPIH7 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.